Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 335, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2001, 2:45 PM CDT for Scott County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 2:45 PM CDT (19:45 UTC)
- Expired
- May 27, 2001, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scott County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 271945 SVRJAN MSC123-272030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 330 PM CDT * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MORTON...MOVING EAST AT 20 MPH. * THE SEVERE THUfNDERSTORM WILL... BE NEAR FOREST AT 310 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3245 8974 3228 8973 3227 8937 3248 8938
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:10 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 27, 11:10 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT SUN MAY 27 2001 MADE QUICK UPDATE TO ZONES TO REMOVE "EARLY" WORDING AND LOWER POPS IN CENTRAL ZONE GROUPS. AN ILL-DEFINED SURFACE WARM FRONT EXTENDING FROM NE TX TO CNTRL MS CONTINUES TO DRIFT SLOWLY NORTH. BELIEVE THAT A FEW OUTFLOW/DIFFERENTIAL HEATING BOUDARIES EXIST AS WELL. WITH THE AIRMASS MOIST AND UNSTABLE (CAPES 1500 TO 3000 J/KG AND PRECIP WATER ~1.4) CONVECTION COULD FIRE ALONG ANY OF THESE BOUNDARIES AND HAVE LEFT HIGH CHANCE POPS. THE SEVERE THREAT IS LOW FOR THIS AFTN...BUT NOT LOW ENOUGH TO REMOVE MENTION OF SEVERE IN ZONES. NO OTHER CHANGES PLANNED ATTM. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Local storm report, May 27, 1:54 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0128 PM MS 0.88 INCH HAIL
05/27/01 HOLMES GREENWOOD EOC REPORTED
NICKEL HAIL ON THE
HOLMES/LEFLORE COUNTY
LINE JUST EAST OF HWY 49.
0128 PM MS 0.88 INCH HAIL
05/27/01 LEFLORE GREENWOOD EOC REPORTE
NICKEL HAIL ON THE
LEFLORE/HOMLES COUNTY
LINE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| May 27, 3:47 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 28 min |
| May 27, 4:18 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 27 min |
| May 27, 4:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 37 min |
| May 27, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 37 min |
| May 27, 6:48 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| May 27, 7:17 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 13 min |
| May 27, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 41 min |
| May 27, 12:53 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 37 min |
| May 27, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 42 min |
| May 27, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 43 min |
| May 27, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 47 min |
| May 27, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 29 min |
| May 27, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| May 27, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| May 27, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 50 min |
| May 27, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 41 min |
| May 27, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 24 min |
| May 27, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 30 min |
| May 27, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| May 27, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
| May 27, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.